MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC FLAT CUT TALAR DOME SZ 4 INFINITY ADAPTIS; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

WRIGHT MEDICAL TECHNOLOGY INC FLAT CUT TALAR DOME SZ 4 INFINITY ADAPTIS; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 33680034
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Fracture (1260); Loss of Osseointegration (2408); Migration (4003)
Health Effect - Clinical Codes Cyst(s) (1800); Failure of Implant (1924); Inadequate Osseointegration (2646)
Date of Event 12/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.H3 other text : device disposition unknown.
 
Event or Problem Description
It was reported that the patient presented for a 1 year follow up.Upon review of the case the physician noticed that the posterior peg of the talar component is broken and is not fully seated upon implantation.The patient underwent a revision procedure.
 
Event or Problem Description
It was reported that the patient presented for a 1 year follow up.Upon review of the case the physician noticed that the posterior peg of the talar component is broken and is not fully seated upon implantation.No further information is available.
 
Additional Manufacturer Narrative
Correction - b5, d6a, device code 3, clinical signs code, health impact code.The reported event could be confirmed, based on available medical record and medical expert assessment.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Upon further investigation of the ct scans by healthcare professionals the following was observed ¿the talar component showed increasing radiolucence and some smaller cysts around the implant.In the x-ray of (b)(6) there is breakage/fracture of the posterior peg visible.The implant is loosened and at least a little migration has taken place as otherwise the peg would not have been broken.The preoperative mri scan shows bone bruise and alteration of the bone stock specifically in the area of the former talar fracture following the work accident in 2017.There was at least some bone damage/ e.G.Inflammation visible which may have contributed to a small extent to the loosening of the implant- it could be said here, that, despite these changes, the event is thus falling into the responsibility of the treating surgeon (in addition to the bone condition that favored implant failure(patient related)).Overall, however, the post-traumatic bone and joint damage that can be demonstrated throughout will have led to persistent pain, which had to be remedied by a surgical measure (joint replacement in this case).¿ based on the investigation, the root cause was attributed to the patient related issue.The failure was detected due to some radiolucency and smaller cysts around the talar component.According to the assessment by the hcp, the mri scan shows poor bone quality and the implant is loosened and little migration has taken place which resulted in the breakage of the posterior peg of the talar component as the implant did not connect completely to the bone.Overall, the post-traumatic bone and joint damage would have led to persistent pain which can be remedied by a joint replacement.If device is returned or any further information is provided, the investigation report will be reassessed.

Brand Name
FLAT CUT TALAR DOME SZ 4 INFINITY ADAPTIS
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18537720
Report Number3010667733-2024-00026
Device Sequence Number7698591
Product Code HSN
UDI-Device Identifier00889797073080
UDI-Public00889797073080
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number33680034
Device Lot Number1729475
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer05/20/2024
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexUnknown
Patient Weight118 KG